Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 30, NWS Cheyenne, WY

May 28, 2013Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2013, 3:10 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 3:10 PM MDT (21:10 UTC)
Expired
May 28, 2013, 4:15 PM MDT
In force
65 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawes County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 181 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:17 PM MDTHAIL 0.518 S Harrison, NEHAIL JUST STARTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:51 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS55 KCYS 282110
SVRCYS
NEC045-165-282215-
/O.NEW.KCYS.SV.W.0030.130528T2110Z-130528T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 309 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  AGATE BED NATIONAL MONUMENT...AND MOVING NORTH AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 340 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4281 10405 4276 10338 4234 10380 4236 10403
TIME...MOT...LOC 2110Z 193DEG 29KT 4243 10388

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
946 
WWUS55 KCYS 282126
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT TUE MAY 28 2013

NEC045-165-282215-
/O.CON.KCYS.SV.W.0030.000000T0000Z-130528T2215Z/
DAWES NE-SIOUX NE-
326 PM MDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX
AND WEST CENTRAL DAWES COUNTIES UNTIL 415 PM MDT...

AT 323 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF AGATE...AND MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4240 10388 4247 10404 4281 10405 4276 10338
      4255 10359
TIME...MOT...LOC 2126Z 194DEG 21KT 4249 10390

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
455 
WWUS55 KCYS 282149
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT TUE MAY 28 2013

NEC045-282159-
/O.CAN.KCYS.SV.W.0030.000000T0000Z-130528T2215Z/
DAWES NE-
349 PM MDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DAWES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4257 10384 4260 10400 4281 10405 4277 10348
      4272 10348
TIME...MOT...LOC 2149Z 189DEG 23KT 4263 10390

$$

NEC165-282215-
/O.CON.KCYS.SV.W.0030.000000T0000Z-130528T2215Z/
SIOUX NE-
349 PM MDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX
COUNTY UNTIL 415 PM MDT...

AT 346 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
HARRISON...AND MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4257 10384 4260 10400 4281 10405 4277 10348
      4272 10348
TIME...MOT...LOC 2149Z 189DEG 23KT 4263 10390

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
420 
WWUS55 KCYS 282211
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT TUE MAY 28 2013

NEC165-282222-
/O.EXP.KCYS.SV.W.0030.000000T0000Z-130528T2215Z/
SIOUX NE-
411 PM MDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY WILL
EXPIRE AT 415 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT.

LAT...LON 4257 10384 4260 10400 4281 10405 4277 10348
      4272 10348
TIME...MOT...LOC 2212Z 189DEG 23KT 4278 10387

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:21 AM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 28, 11:21 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT TUE MAY 28 2013

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 227 AM MDT TUE MAY 28 2013

GOES WATER VAPOR IMAGERY/RUC UPPER AIR ANALYSIS A MORE PROGRESSIVE
PATTERN. THE TROUGH THAT HAD BEEN STATIONARY ALONG THE WEST COAST
WAS NUDGED EAST INTO THE GREAT BASIN IN RESPONSE TO AN APPROACHING
EASTERN PACIFIC RIDGE. THE RIDGE OVER THE GREAT PLAINS WAS SITUATED
OVER THE MISSISSIPPI VALLEY. LATE DAY CONVECTION DEVELOPED YESTERDAY
AS A SHORTWAVE INTERACTED WITH THE HIGH PLAINS DRYLINE. SIMILAR TO
THE PAST FEW DAYS...CONVECTION EVOLVED INTO AN MCS OVER THE CENTRAL
PLAINS AND MOVED EAST THROUGH THE MISSOURI VALLEY. THE REGIONAL
SURFACE ANALYSIS DEPICTED A WAVY STATIONARY FRONT FROM IOWA THROUGH
KANSAS THEN NORTH ALONG THE FRONT RANGE INTO SOUTHERN WYOMING.
SOMEWHAT DRIER AIR INFILTRATED THE WESTERN PANHANDLE WITH THE PASSAGE
OF THE SHORTWAVE. DEW POINTS THERE WERE 10 DEGREES COOLER COMPARED
TO 24 HOURS AGO. AMBIENT TEMPERATURES WERE ALSO ABOUT 10 DEGREES
COOLER WITH 40S PREVALENT.

THERE IS A GOOD CONSENSUS WITH THE 00Z SHORT RANGE MODELS AMPLIFYING
THE LONG WAVE UPPER LEVEL PATTERN DURING THE NEXT 24 TO 36 HOURS. THE
GREAT BASIN TROUGH DEEPENS AS IT TRANSITS THE CONTINENTAL DIVIDE
TONIGHT AND WEDNESDAY. SHORTWAVE ENERGY WILL LIFT NORTHEAST ACROSS
THE REGION AS THE TROUGH AXIS NEARS THE FRONT RANGE WEDNESDAY. A
CLOSED LOW DEVELOPS OVER WESTERN WYOMING EARLY WEDNESDAY AND BROADENS
WEDNESDAY NIGHT OVER NORTHERN WYOMING AND SOUTHEAST MONTANA. THE
FLOW ALOFT VEERS FROM SOUTHWESTERLY TO WESTERLY BY THE END OF THE
SHORT TERM.

SURFACE LOW OVER EASTERN COLORADO WILL DEEPEN TODAY IN RESPONSE TO
THE APPROACHING UPPER LEVEL TROUGH. THIS WILL INCREASE THE UPSLOPE
LOW LEVEL SOUTHEASTERLY FLOW EAST OF THE FRONT RANGE WITH ADVECTION
OF 50+ DEGREE DEW POINT AIRMASS. THE NAM AND SREF DEPICT A CORRIDOR
OF MODERATE INSTABILITY /MLCAPES 1500-2000 J/KG AND LI/S TO -6C/
WITH 30-40 KT OF DEEP LAYER SHEAR EAST OF THE LARAMIE RANGE INTO THE
NEBRASKA PANHANDLE. THE STORM PREDICTION CENTER HAS THIS AREA
HIGHLIGHTED BY A SLIGHT RISK OF SEVERE TSTORMS WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS. A FEW WEAK TORNADOES WILL BE
POSSIBLE AS WELL. CONVECTION SHOULD DEVELOP ALONG AND WEST OF THE
LARAMIE RANGE EARLY THIS AFTERNOON AND INTENSIFY AS THEY MOVE EAST
ONTO THE HIGH PLAINS LATER THIS AFTERNOON. THE SEVERE WEATHER THREAT
WILL END AFTER MID EVENING IN THE EAST WITH LOSS OF DAYTIME HEATING.

SHOWERS AND ISOLATED TSTORMS WILL LINGER TONIGHT AND WEDNESDAY AS
THE UPPER LEVEL TROUGH AXIS SWINGS NORTHEAST ACROSS THE FRONT RANGE
AND HIGH PLAINS. THE MODELS INDICATE THAT THE AXIS OF INSTABILITY
WILL SHIFT EAST INTO THE CENTRAL PLAINS...WITH THE SEVERE WEATHER
THREAT EAST OF OUR PANHANDLE COUNTIES. SHOWER CHANCES TAPER OFF
FROM SOUTHWEST TO NORTHEAST WITH THE PASSAGE OF THE UPPER TROUGH
WEDNESDAY NIGHT.

700MB TEMPERATURES THIS AFTERNOON PEAK BETWEEN 7 AND 9C...YIELDING
HIGHS IN THE 70S TO AROUND 80 LOWER ELEVATIONS...WITH 50S AND 60S
FOR THE HIGH COUNTRY. EXPECT ANOTHER MILD NIGHT WITH LOWS IN THE
40S AND 50S OUTSIDE THE MOUNTAINS. A PACIFIC FRONT WILL MOVE EAST
ACROSS THE CWFA EARLY WEDNESDAY. 700MB TEMPERATURES WILL BE 3 TO
5C COOLER WEDNESDAY AFTERNOON. HIGHS WILL RANGE FROM THE 60S TO
LOWER 70S LOWER ELEVATIONS...TO THE 40S AND 50S HIGH COUNTRY.
LOWS WEDNESDAY NIGHT WILL BE IN THE 40S WITH 30S FOR THE MOUNTAINS.
THE SNOW LEVEL WILL DROP TO AROUND 9000 FT WEDNESDAY NIGHT...WITH
LIGHT ACCUMULATIONS FROM SNOW SHOWERS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 227 AM MDT TUE MAY 28 2013

UPPER LEVEL TROUGH WILL BE THE MAIN WEATHER MAKER THROUGH SATURDAY
WITH TEMPERATURES A BIT BELOW NORMAL WITH CHANCES FOR SHOWERS AND
A FEW THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
LARGELY HINGE ON PLACEMENT OF SHORTWAVE ENERGY ROTATING THROUGH
WEST TO NORTHWEST FLOW. TIMING AND PLACEMENT OF THESE FEATURES
WILL BE TOUGH TO NAIL DOWN OVER THE NEXT SEVERAL DAYS...BUT AT
THIS TIME IT LOOKS LIKE NORTHERN PORTIONS OF THE FORECAST AREA
WILL SEE THE HIGHEST CHANCES FOR MEASURABLE PRECIPITATION.
GENERALLY EXPECTING SHOWERS WITH ISOLATED GARDEN VARIETY
THUNDERSTORMS WITH WEAK INSTABILITY AND LITTLE CAPE TO WORK WITH.
HIGHS WILL MAINLY BE IN THE 60S THURSDAY THROUGH SATURDAY.

UPPER LEVEL TROUGH SHOULD PUSH EAST OF THE AREA BY SUNDAY WITH
RIDGING ACROSS THE WESTERN CONUS. THIS MEANS A RETURN OF WARMER
TEMPERATURES...ALONG WITH DRY CONDITIONS AND MINIMAL CLOUDS COVER.
HIGHS SHOULD PUSH INTO THE 70S ACROSS MOST OF THE AREA SUNDAY.
HOWEVER BY MONDAY...MAY BE BACK INTO THE 80S OVER THE NEBRASKA
PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1121 AM MDT TUE MAY 28 2013

MAINLY VFR OVER THE TERMINALS TODAY AND TONIGHT OUTSIDE OF WIDELY
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...INITIALLY OVER
THE MOUNTAINS AND THEN THE LOWER ELEVATIONS AND PLAINS BY LATE IN
THE AFTERNOON. BRIEF MVFR/IFR CIGS AND VSBYS POSSIBLE IN THE STORMS
ALONG WITH GUSTY WINDS.  SOME LOW CLOUDS POSSIBLE AGAIN LATER
TONIGHT OVER THE PANHANDLE.

&&

.FIRE WEATHER...
ISSUED AT 227 AM MDT TUE MAY 28 2013

CHANCES FOR MORE WIDESPREAD RAINFALL WILL INCREASE DURING THE NEXT
24 TO 48 HOURS AS A UPPER LEVEL TROUGH OF LOW PRESSURE MOVES ACROSS
THE CENTRAL ROCKIES AND ADJACENT PLAINS. FUELS IN GREEN UP STAGE...
COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL RESULT IN
LOW FIRE WEATHER CONCERNS THROUGH THE END OF THE WEEK. WARMER AND
DRIER CONDITIONS WILL RETURN EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...LIEBL
AVIATION...LIEBL
FIRE WEATHER...JAMSKI
Hazardous weather outlook, May 28, 3:00 PM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE MAY 28 2013

WYZ101>119-291730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON
TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS THE EASTERN PLAINS OF WYOMING. LARGE
HAIL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS ARE THE MAIN
THREATS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING EAST OF THE LARAMIE RANGE DUE TO THE POSSIBILITY OF
SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EAST OF THE LARAMIE RANGE
DURING THE MID TO LATE AFTERNOON. SOME OF THE THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10 PM MDT LATE THIS EVENING. THE THUNDERSTORMS WILL DIMINISH AND
MOVE EAST OF THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE
WEDNESDAY EVENING ACROSS WESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, May 28, 2:15 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT TUE MAY 28 2013

NEZ019-096-282115-
SCOTTS BLUFF NE-SOUTH SIOUX NE-
215 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND NORTHWESTERN
SCOTTS BLUFF COUNTIES UNTIL 315 PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRILL...OR 15 MILES EAST OF TORRINGTON...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL SOUTHERN SIOUX COUNTY THROUGH 315 PM MDT
RURAL CENTRAL SIOUX COUNTY THROUGH 315 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4242 10401 4234 10346 4196 10386 4200 10400
TIME...MOT...LOC 2015Z 197DEG 22KT 4202 10390

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:15 PM MDTSpecial Weather StatementCYSSioux60 min
May 28, 2:37 PM MDTSevere Thunderstorm WarningCYSSioux53 min
May 28, 3:07 PM MDTTornado WarningCYSSioux38 min
May 28, 3:12 PM MDTSpecial Weather StatementCYSSioux63 min
May 28, 3:19 PM MDTSpecial Weather StatementCYSCheyenne41 min
May 28, 3:45 PM MDTTornado WarningCYSBox Butte, Sioux45 min
May 28, 3:59 PM MDTSevere Thunderstorm WarningCYSDawes46 min
May 28, 4:06 PM MDTSpecial Weather StatementCYSKimball39 min
May 28, 4:09 PM MDTSpecial Weather StatementCYSBox Butte66 min
May 28, 4:29 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux61 min
May 28, 4:44 PM MDTSevere Thunderstorm WarningCYSSioux46 min
May 28, 4:58 PM MDTSpecial Weather StatementCYSCheyenne, Morrill47 min
May 28, 5:10 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill50 min
May 28, 5:31 PM MDTSpecial Weather StatementCYSBox Butte59 min
May 28, 5:36 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes54 min
May 28, 5:41 PM MDTTornado WarningCYSCheyenne34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.